Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

Carrot: Goodbye Sertraline / Zoloft

success discontinuation pssd post ssri ssri withdrawals

  • Please log in to reply
6 replies to this topic

#1 carrot

carrot

    Getting started

  • Members
  • Pip
  • 1 posts
  • LocationUnited States

Posted 03 February 2017 - 11:12 AM

Hey there. This is my first post, but I have a success story that I’d like to share.

I’d like to preface by saying I had been on 75mg of sertraline (Zoloft) for approximately 7 months. I quit last year and have successfully made it through the withdrawals!

 

I see more horror stories than success stories on SSRI discontinuation. My hypothesis for this discrepancy is that people who successfully quit the drug don’t really have that much of an incentive to post their stories, while people dealing with the terrible side effects are more likely to seek out information. I knew there were millions of people on SSRIs, and I refused to believe that my discontinuation symptoms would be permanent. Of course, there are always exceptions, but I found out quickly how unhealthy it was to hold this mentality of permanence.

 

I tapered off a too quickly (~2 weeks). I believed that since I had only been on the medication for a few months, I could get away with tapering off at that rate. Consequently, I ended up having over 6 weeks of hellish withdrawals. The first 2 weeks had the most powerful physical symptoms: brain zaps, fatigue, nausea, etc. These symptoms seemed to go away around week 3, but then came another wave of symptoms: anxiety, paranoia, depression, and a lot of overthinking. I didn’t realize it till week 5, but these feelings were more powerful than when I had them before starting sertraline.

Week 5 was the worst; all these terrible feelings went into overdrive. I remember a few specific days of this week were particularly dreadful. I had been reading up on SSRI discontinuation online and freaking myself out reading people’s horror stories. I was afraid that I permanently removed what it was to be human. I was terrified I’d never feel joy, sexual desire, or ambition in my life ever again. I was angry at myself that my choice to try anti-depressants fucked up the rest of my life. I was broken, and I just wanted to be normal again.

 

These are unhealthy thoughts, and I was wrong.

My life did start coming back. I slowly felt what it was like to be “me” again. Small steps every day reminded me. One day something would make me laugh. Another day I’d notice a cute girl. I appreciated and cherished every step throughout the way. And slowly but surely, old joys started coming back to me: I started feeling ambition, I was looking forward to future plans, I was dreaming again (I could sleep well again!), and I was feeling love again, both for myself and others.

 

I believe there is a strong psychosomatic component during these withdrawals. It’s difficult because your brain doesn’t allow you get past these negative thoughts while its readjusting, but you have to keep moving. There isn’t a quick solution, but your brain is powerful and adjusts to your current circumstances. That’s why exercise, a healthy diet, a support network, and a positive outlook are so important; you want your brain to re-adjust in an ideal setting.  So, don’t blame yourself or hold a grudge for trying SSRIs; you actively did something to confront your inner demons.
 

From one stranger to another, you will survive this. Good luck.



#2 raven530

raven530

    Member

  • Members
  • PipPip
  • 27 posts
  • LocationLondon

Posted 04 February 2017 - 11:35 AM

Great to hear that you've recovered. I think that most people recover within 3 months, but those that don't usually have a far longer struggle for some reason. 


PSSD, Anhedonia, Loss of Imagination and creativity, physical pressure in head all from taking 50mg Sertraline for a month back in February 2015. Not seen much improvement (if any). Time of writing this signature - 01/02/2016 (UK date format)


#3 Madeleine

Madeleine

    Member

  • Members
  • PipPip
  • 79 posts
  • LocationNorth America

Posted 04 February 2017 - 03:42 PM

Thank you for taking the time to share your story. Much appreciated.


March 15/2017: 3.75 zyprexa; January 16/2017: 6.25 mg; down from 10 mg December 2016
200 zoloft. Tapering that next.


#4 Hopefull

Hopefull

    Silver star

  • Members
  • PipPipPip
  • 714 posts
  • LocationMelbourne

Posted 06 February 2017 - 03:50 AM

Thank you for sharing your story. It is really encouraging.
I believe that true healing starts once you are completely of the drugs.
For some of us, it is still a journey to freedom. Hopefully that will happen soon.

DRUG HISTORY:

 

November 2013- Zoloft, ( Bad reaction).

January 2014 - March 2014 Seroquel.( Quit Cold Turkey).

January2014- Mirtazapine, I was taking 15mg at one stage, reduced to 7.5mg, Pgad reactions to Mirtazapine. Doctor kept increasing it to 37.5mg, until July 2014. No improvement, experiencing panic attacks, on 37.5 mg. I had enough by October 2014. Began tapering.

October 2014- Started tapering Mirtazapine from 37.5mg.

September 2015- Down to 4mg of Mirtazapine. Crashed.

September 16th- Up dosed to 5mg. Held this dose for almost 5 months. Stabilised.

February 2016- Began tapering again. From 5mg to 4.5mg of Mirtazapine. (Rocking the boat, again)! Lol. :(


#5 theloneranger86

theloneranger86

    Member

  • Members
  • PipPip
  • 19 posts
  • LocationIndia

Posted 06 February 2017 - 08:44 AM

how long did the withdrawal symptoms continue for ? Did loss of libido and sexual function come back gradually or at once ?

Iv been getting better but my erectile dysfunction is still not cured. Iv improved on all aspects including ED but still so far from a recovery 

 

Would be great to know about your timelines and trajectory of recovery

 

Thanks for sharing your experience



#6 JanCarol

JanCarol

    Platinum star

  • Moderators
  • 3,020 posts
  • LocationBrisbane, Queensland, Australia

Posted 07 February 2017 - 08:25 PM

Carrot - the purpose of the Success Stories section is to provide support for people who are struggling in their withdrawals, to be certain.

 

But a greater purpose of this section  is to provide information to practitioners, doctors, psychiatrists, students, who want to see how it was done.

 

Please put your withdrawal history in signature listing dates, doses, and date of your cold turkey.

 

and we will evaluate whether this qualifies as a "success story" or not.   What you have said here is not enough information for us to go on, nor is it enough information to refer to practitioners as a success.

 

You might use:  Dr. Joseph Glenmullen's Most Common symptoms of Withdrawal to compare your different months of withdrawal, to your present, recovered state.

 

I am hoping you will grace us with more information.


"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.

 

Currently Lithium Orotate 1.67 mg only.  I will re-evaluate this supplement in 2017.

 

I have been psych drug FREE since 1 Feb 2016!


#7 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,878 posts
  • LocationSan Francisco, CA

Posted 09 February 2017 - 10:00 PM

Thanks, carrot. How long did it take you to feel like "me" again? Did your recovery proceed in stages? Did you find anything that seemed to help you recover?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.





Also tagged with one or more of these keywords: success, discontinuation, pssd, post ssri, ssri, withdrawals